Alert archive / Colorado / Frost Advisories in 2015
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 12, 2015, 3:58 AM MDT for 5 counties in Colorado. It took effect at Oct 13, 2015, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2015, 3:58 AM MDT (09:58 UTC)
- In effect from
- Oct 13, 2015, 3:00 AM MDT
- Expired
- Oct 13, 2015, 8:42 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2777 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808 WWUS75 KPUB 120958 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 358 AM MDT MON OCT 12 2015 COZ069>071-121800- /O.NEW.KPUB.FR.Y.0002.151013T0900Z-151013T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 358 AM MDT MON OCT 12 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING...INTO THE UPPER 20S TO LOWER 30S...BETWEEN 3 AM AND 9 AM TUESDAY MORNING. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED. SUCH PLANTS SHOULD BE COVERED OR BROUGHT INDOORS TO PROLONG THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR PLANTS MAY BE KILLED IF NOT PROTECTED. && $$
5 follow-up statements
795 WWUS75 KPUB 121735 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT MON OCT 12 2015 COZ069>071-130200- /O.CON.KPUB.FR.Y.0002.151013T0900Z-151013T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1135 AM MDT MON OCT 12 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...DROPPING BELOW FREEZING...INTO THE UPPER 20S TO LOWER 30S. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED. SUCH PLANTS SHOULD BE COVERED OR BROUGHT INDOORS TO PROLONG THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR PLANTS MAY BE KILLED IF NOT PROTECTED. && $$
070 WWUS75 KPUB 122309 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT MON OCT 12 2015 COZ069>071-131200- /O.CON.KPUB.FR.Y.0002.151013T0900Z-151013T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 509 PM MDT MON OCT 12 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...DROPPING BELOW FREEZING...INTO THE UPPER 20S TO LOWER 30S. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED. SUCH PLANTS SHOULD BE COVERED OR BROUGHT INDOORS TO PROLONG THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR PLANTS MAY BE KILLED IF NOT PROTECTED. && $$
034 WWUS75 KPUB 130152 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 752 PM MDT MON OCT 12 2015 COZ069>071-131200- /O.CON.KPUB.FR.Y.0002.151013T0900Z-151013T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 752 PM MDT MON OCT 12 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...DROPPING BELOW FREEZING...INTO THE UPPER 20S TO LOWER 30S. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED. SUCH PLANTS SHOULD BE COVERED OR BROUGHT INDOORS TO PROLONG THEIR GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR PLANTS MAY BE KILLED IF NOT PROTECTED. && $$
849 WWUS75 KPUB 130955 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 355 AM MDT TUE OCT 13 2015 COZ069>071-131800- /O.NEW.KPUB.FZ.A.0001.151014T0900Z-151014T1500Z/ /O.CON.KPUB.FR.Y.0002.000000T0000Z-151013T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 355 AM MDT TUE OCT 13 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...DROPPING BELOW FREEZING...INTO THE UPPER 20S TO LOWER 30S THIS MORNING RESULTING IN AREAS OF FROST. ANOTHER ROUND OF FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS VALLEY. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR PLANTS MAY BE KILLED IF NOT PROTECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
048 WWUS75 KPUB 131442 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 842 AM MDT TUE OCT 13 2015 COZ069>071-132245- /O.CAN.KPUB.FR.Y.0002.000000T0000Z-151013T1500Z/ /O.CON.KPUB.FZ.A.0001.151014T0900Z-151014T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 842 AM MDT TUE OCT 13 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY FOR THIS MORNING IN THE SAN LUIS VALLEY. A FREEZE WATCH REMAINS IN EFFECT FOR LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT... ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS VALLEY...WHERE LOWS ARE EXPECTED TO FALL INTO THE UPPER 20S. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 11, 11:19 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 11, 11:19 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1119 PM MDT SUN OCT 11 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 238 PM MDT SUN OCT 11 2015 OCCASIONALLY THIS AFTERNOON...THE WIND GUSTS HAVE CAUSED RED FLAG CONDITIONS IN THE PUEBLO AREA AND SOUTH TO AROUND WALSENBURG. HOWEVER WITH THE WIND GUSTS DROPPING OFF AT TIMES AND CONDITIONS NOT BEING CONSISTENTLY MEETING RED FLAG CRITERIA...WL NOT ISSUE A FIRE WEATHER HIGHLIGHT. BREEZY NW TO NORTH WINDS CAN BE EXPECTED UNTIL THE EARLY EVENING HOURS IN SEVERAL LOCATIONS. THEN LATER IN THE EVENING...A DRY COLD FRONT MOVES SOUTHWARD THRU THE SOUTHEAST PLAINS...BRINGING THE POTENTIAL FOR SOME GUSTY NORTH WINDS. WITH AN UPR RIDGE OVR THE WESTERN STATES ON MONDAY...THE FORECAST AREA WL BE UNDER DRY NW FLOW. IN THE WAKE OF THE COLD FRONT...THE SERN CO PLAINS WL BE MUCH COOLER THAN TODAY...WITH HIGHS IN THE 70S. THE MOUNTAINS AND HIGH VALLEYS WL SEE HIGH TEMPS ON MONDAY THAT ARE SIMILAR TO TODAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 238 PM MDT SUN OCT 11 2015 ...DRY AND WARM THROUGH THURSDAY... UNSEASONABLY WARM WEATHER LOOKS TO CONTINUE THROUGH MUCH OF THE NEW WEEK...AS HIGH PRESSURE BUILDS OVER THE SOUTHWEST. AFTERNOON TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE SEASONAL AVERAGES...WITH THE WARMEST DAY OF THE EXTENDED ON TUESDAY. POPS REMAIN NIL UNTIL AT LEAST THU NIGHT OR EARLY FRIDAY...WHEN THE CUT OFF LOW NOW OFF THE BAJA PENINSULA FINALLY RETURNS TO THE DESERT SW...AND DIFFLUENT UPPER FLOW SPREADS OVER THE SRN ROCKIES. THEN...FROM FRI THROUGH SUN...POPS WILL INCREASE FIRST OVER THE SW MTS AND EVENTUALLY SPREADING EWD TO THE SRN FRONT RANGE AND PLAINS SOMETIME OVER THE WEEKEND. THERE IS STILL SOME MODEL DISCREPANCY WITH HOW QUICKLY THIS WILL OCCUR. THE GFS REMAINS MORE AGGRESSIVE AND PROGRESSIVE THAN THE ECMWF...ALTHOUGH THE LATEST ECMWF HAS STARTED TO TREND A BIT STRONGER AND FASTER. AT ANY RATE...IT LOOKS LIKE THE BEST CHANCES OF PRECIP WILL REMAIN OVER THE MTS AT LEAST INITIALLY...WITH THE MAIN EFFECTS FOR THE PLAINS BEING TEMPS CLOSER TO AVERAGE. WILL KEEP POPS SILENT FOR THE PLAINS. ALSO...NOTE THAT CLIMATOLOGICALLY THE CHANCE FOR TS GOES WAY DOWN AFTER MID OCTOBER...SO WILL KEEP ANY MENTION OF PRECIP IN THE LATTER PART OF THE FORECAST AS A CHANCE OF SHOWERS AND NO TS. ROSE && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1116 PM MDT SUN OCT 11 2015 VFR CONDITIONS AT ALL TAF SITES THROUGH MONDAY. INITIAL COLD FRONT HAS DROPPED SOUTH THROUGH KCOS AND KPUB WITH WINDS BECOMING NW BOTH SITES...AND SECONDARY PUSH OF COOLER AIR OVERNIGHT MAY KEEP NW WINDS GUSTY AT TIMES UNTIL AROUND SUNRISE. EXPECT FAIRLY LIGHT TERRAIN DRIVEN WINDS MOST LOCATIONS DURING THE DAY ON MONDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...ROSE AVIATION...PETERSEN
Hazardous weather outlook, Oct 11, 5:18 PM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT SUN OCT 11 2015 COZ058>089-093>099-122330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 518 PM MDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...WILL RETURN TO THE FORECAST BY FRIDAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Frost Advisories in Colorado, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.